MAUDE Adverse Event Report: DEPUY SPINE INC STRAIGHT 8MM CHISEL; CHISEL, SURGICAL, MANUAL

DEPUY SPINE INC STRAIGHT 8MM CHISEL; CHISEL, SURGICAL, MANUAL
Catalog Number 274279000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination found that the distal tip of the chisel had nicked at microscopic level and had scratches on the tip.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the chisel¿s distal tip chipping cannot be positively determined.However, noted damage suggests that the chisel was likely subjected to inadvertently forces during the process, resulting in the distal tip of chisel undergoing chipping.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Tip of chisel defective after first use.

Brand Name
STRAIGHT 8MM CHISEL
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7682703
Report Number1526439-2018-50659
Device Sequence Number1398066
Product Code FZO
UDI-Device Identifier10705034191874
UDI-Public(01)10705034191874
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number274279000
Device Lot NumberGM4524201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1